MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035423060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure of mca (middle cerebral artery) child aneurysm coil embolization under dsa (digital subtraction angiography), access was obtained by puncturing right femoral artery with seldinger technique.Used guidewire and microcatheter to reach to the child aneurysm at mca (middle cerebral artery).Started coil embolization.When this coil (subject device) was used, big resistance was encountered while advancement of the coil into the microcatheter to go into the aneurysm.The operator tried several times but still couldn't push it, so tried to withdraw the coil with microcatheter and found that mid section of the coil was fractured in the microcatheter lumen.So snare is used to remove all part of the fractured coil from the patient anatomy.It was also reported that there was 1 hour of surgical delay noted, and no adverse consequences reported due to the surgical delay.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection indicated that the coil delivery wire was kinked bent and the main coil was broken/fractured.Functional inspection is not required as the reported event was confirmed based on the damage noted during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that when the operator tried to withdraw the coil with the microcatheter after big resistance was encountered in the microcatheter, the coil (subject device) was fractured.The operator used a snare to take out the broken coil.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was not tortuous, and the device was not advanced or retracted with force.The procedure was completed with a microcatheter and coils.During analysis, the coil delivery wire was found to be kinked/bent.The main coil had been separated from the delivery wire and was not returned.The microcatheter used in the procedure was not returned.In the case of this complaint, it is likely that procedural factors contributed to difficulty advancing the coil in the microcatheter during the case causing the coil to fracture when manipulated against the reported resistance inside the microcatheter.Based on the investigation, an assignable cause of procedural factors will be assigned to the coil in catheter friction and main coil broken/fractured during use, since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the coil delivery wire kinked/bent, since this defect most likely resulted from handling of the device during the procedure, upon removal of the product from its packaging, or preparation of the product prior to use.

Brand Name
TARGET 360 ULTRA 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10954447
Report Number3008881809-2020-00380
Device Sequence Number16941246
Product Code HCG
UDI-Device Identifier04546540675880
UDI-Public04546540675880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model NumberM0035423060
Device Catalogue NumberM0035423060
Device Lot Number22124919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICRO CATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR